EconPapers    
Economics at your fingertips  
 

Optimal dividend distribution policy from the perspective of the impatient and loss-averse investor

Yang Yang, Isao Shoji and Sumei Kanehiro

Journal of Behavioral and Experimental Economics (formerly The Journal of Socio-Economics), 2009, vol. 38, issue 3, 534-540

Abstract: This paper discusses a problem concerning intertemporal decision-making under uncertainty when its subject has psychological biases. Here, we consider an investment company as a decision maker that invests money from investors in a financial asset and pays some dividend every period depending on the performance of the investment. On the other hand, we assume investors have such psychological biases as inconsistent time preference and loss aversion. Through numerical experiments we show that the optimal dividend distribution under inconsistent time preference and loss aversion is quite different from the distribution without these psychological factors, and that combinations of the two factors produce various patterns of dividend distribution.

Keywords: Time; inconsistent; preference; Loss; aversion; Quasi-hyperbolic; discounting; Reference-dependent; preference; Intertemporal; choice (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/B6W5H ... d4ff4b4d05d0c98cad9c
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:soceco:v:38:y:2009:i:3:p:534-540

Access Statistics for this article

Journal of Behavioral and Experimental Economics (formerly The Journal of Socio-Economics) is currently edited by Pablo Brañas Garza

More articles in Journal of Behavioral and Experimental Economics (formerly The Journal of Socio-Economics) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:soceco:v:38:y:2009:i:3:p:534-540